Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed points for discontinuous quasi-monotone maps in $ {\bf R}\sp n$


Author: Shou Chuan Hu
Journal: Proc. Amer. Math. Soc. 104 (1988), 1111-1114
MSC: Primary 47H10; Secondary 26B35, 47H05, 65H10
DOI: https://doi.org/10.1090/S0002-9939-1988-0937846-1
MathSciNet review: 937846
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {K_n}$ be the unit cube in $ {R^n}$ and $ f = ({f_1},{f_2}, \ldots ,{f_n}):{K_n} \to {R^n}$. It is known that $ f$ has maximal and minimal fixed points in $ {K^n}$ if $ f:{K_n} \to {K_n}$ and $ f$ is monotone increasing. In this paper, a weaker condition, namely quasi-monotonicity, is considered and it is proved that the above mentioned conclusion is still true if $ f$ is either quasi-monotone and

$\displaystyle \mathop {\lim \inf }\limits_{t \to 0} \frac{{[{f_i}(x + t{e_i}) - {f_i}(x)]}}{t} \ne - \infty ,$

or $ - f$ is quasi-monotone and

$\displaystyle \mathop {\lim \sup }\limits_{t \to 0} \frac{{[{f_i}(x + t{e_i}) - {f_i}(x)]}}{t} \ne + \infty $

.

References [Enhancements On Off] (What's this?)

  • [1] K. Deimling, Nonlinear functional analysis, Springer-Verlag, Berlin and New York, 1985. MR 787404 (86j:47001)
  • [2] E. Hewitt and K. Stromberg, Real and abstract analysis, Springer-Verlag, Berlin and New York, 1965. MR 0367121 (51:3363)
  • [3] E. W. Hobson, The theory of functions of a real variable, Dover Publ., Inc., New York, 1957.
  • [4] E. Zeidler, Nonlinear functional analysis and its applications, vol. I, Springer-Verlag, Berlin and New York, 1986. MR 816732 (87f:47083)
  • [5] S. Zhang, On a typical problem of numerical mathematics, Acta Math. Sinica 22 (1979), 667-674. MR 559735 (81h:65061)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 26B35, 47H05, 65H10

Retrieve articles in all journals with MSC: 47H10, 26B35, 47H05, 65H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0937846-1
Keywords: Dini derivatives, quasi-monotone and discontinuous maps, fixed points
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society